Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2008, 1:37 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2008, 1:37 PM CDT (18:37 UTC)
- Expired
- Mar 19, 2008, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 2:10 PM CDT | TSTM WND DMG | Celina, TN | TREES BLOWN DOWN AT FISH HATCHERY NEAR DALE HOLLOW DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 623 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 191837
SVROHX
TNC027-087-133-137-141-191915-
/O.NEW.KOHX.SV.W.0038.080319T1837Z-080319T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
JACKSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF GAINESBORO...
OVERTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
NORTHWESTERN PUTNAM COUNTY IN TENNESSEE...
* UNTIL 215 PM CDT
* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF CELINA TO GAINESBORO TO 14 MILES SOUTHWEST OF
GAINESBORO...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LIVINGSTON BY 200 PM CDT...
BYRDSTOWN BY 205 PM CDT...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3656 8501 3651 8508 3639 8511 3623 8525
3615 8581 3622 8578 3626 8583 3638 8572
3662 8568 3664 8554 3662 8552 3662 8500
TIME...MOT...LOC 1837Z 259DEG 44KT 3656 8555 3640 8559
3622 8574
$$
JLM1 follow-up statement
000
WWUS54 KOHX 191905
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT WED MAR 19 2008
TNC087-141-191914-
/O.CAN.KOHX.SV.W.0038.000000T0000Z-080319T1915Z/
PUTNAM TN-JACKSON TN-
204 PM CDT WED MAR 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND NORTHWESTERN
PUTNAM COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3662 8500 3656 8501 3651 8508 3639 8511
3623 8525 3623 8541 3632 8550 3642 8549
3643 8553 3660 8550 3663 8537
TIME...MOT...LOC 1904Z 259DEG 44KT 3662 8514 3646 8519
3628 8534
$$
TNC027-133-137-191915-
/O.CON.KOHX.SV.W.0038.000000T0000Z-080319T1915Z/
OVERTON TN-PICKETT TN-CLAY TN-
204 PM CDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN CLAY...PICKETT AND OVERTON COUNTIES...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BYRDSTOWN TO 7 MILES NORTHEAST OF LIVINGSTON TO 9
MILES SOUTH OF LIVINGSTON...MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3662 8500 3656 8501 3651 8508 3639 8511
3623 8525 3623 8541 3632 8550 3642 8549
3643 8553 3660 8550 3663 8537
TIME...MOT...LOC 1904Z 259DEG 44KT 3662 8514 3646 8519
3628 8534
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:09 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 19, 9:09 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT WED MAR 19 2008 .DISCUSSION... PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY. WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON. THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY EXPIRES ACROSS THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065- 066-078>080. && 21
In the hours before
Special weather statement, Mar 19, 1:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT WED MAR 19 2008 TNZ010-011-028-030>034-061>065-075-077-078-191930- BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON- PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON- 124 PM CDT WED MAR 19 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY... COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON... PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON COUNTIES... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST AT 45 MPH. PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO... GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER... SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 48 min |
| Mar 19, 2:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 33 min |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 24 hr |
| Mar 19, 11:25 AM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more | 115 days |
| Mar 19, 2:01 PM CDT | Tornado Warning | OHX | Cannon, DeKalb | 29 min |
| Mar 19, 2:15 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 30 min |
| Mar 19, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Mar 19, 2:45 PM CDT | River Flood Warning | OHX | Cheatham | 13 hr |
| Mar 19, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Mar 19, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 19, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 33 min |
| Mar 19, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.